Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 88, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Nov 7, 2011, 11:03 PM CST for 4 counties in Texas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 7, 2011, 11:03 PM CST (05:03 UTC)
- Expired
- Nov 7, 2011, 11:45 PM CST
- In force
- 42 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Andrews County, TX, Ector County, TX, Martin County, TX, Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 19 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 7, 11:46 PM CST | HAIL 0.88 | 11 Wnw Midland, TX | NICKEL HAIL ALMOST COVERED THE GROUND. LOOKED LIKE IT SNOWED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 7, 9:16 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.1 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4235 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
797 WUUS54 KMAF 080503 SVRMAF TXC003-135-317-329-080545- /O.NEW.KMAF.SV.W.0088.111108T0503Z-111108T0545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1103 PM CST MON NOV 7 2011 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ECTOR COUNTY IN WEST TEXAS... SOUTHWESTERN MARTIN COUNTY IN WEST TEXAS... NORTHWESTERN MIDLAND COUNTY IN WEST TEXAS... SOUTHEASTERN ANDREWS COUNTY IN WEST TEXAS... * UNTIL 1145 PM CST * AT 1100 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WEST ODESSA...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... ODESSA... GARDENDALE... MISSION DORADO... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING FOR SOUTHWESTERN TEXAS. && LAT...LON 3234 10225 3216 10196 3170 10254 3179 10265 TIME...MOT...LOC 0504Z 220DEG 34KT 3183 10250 $$
1 follow-up statement
119 WWUS54 KMAF 080525 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1125 PM CST MON NOV 7 2011 TXC003-135-317-329-080545- /O.CON.KMAF.SV.W.0088.000000T0000Z-111108T0545Z/ ECTOR TX-MARTIN TX-MIDLAND TX-ANDREWS TX- 1125 PM CST MON NOV 7 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CST FOR SOUTHEASTERN ANDREWS...NORTHWESTERN MIDLAND...SOUTHWESTERN MARTIN AND EASTERN ECTOR COUNTIES... AT 1123 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MISSION DORADO...OR ABOUT 6 MILES NORTH OF ODESSA... MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...EAST CENTRAL ECTOR COUNTY...NORTHWESTERN MIDLAND COUNTY AND NORTHEASTERN ECTOR COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING FOR SOUTHWESTERN TEXAS. && LAT...LON 3234 10225 3216 10196 3170 10254 3179 10265 TIME...MOT...LOC 0525Z 227DEG 34KT 3195 10233 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 7, 9:40 PM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Nov 7, 9:40 PM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 940 PM CST MON NOV 7 2011 .UPDATE... UPDATED FOR WT874 VT/081100Z. && .DISCUSSION... NO CHANGE TO PREVIOUS FORECAST THINKING. ZFP ETC. UPDATED TO REFLECT TORNADO WATCH. && .MESOSCALE UPDATE... DRYLINE LOOKS TO BE ROUGHLY FROM A LAMESA...KERMIT...MARATHON...TO BOQUILLAS LINE. INTENSE MID LEVEL ASCENT /FORCED THROUGH AGEOSTROPHIC RESPONSE TO AN APPROACHING 100+ KT JET TRANSLATING THROUGH THE BASE OF THE UPPER FOUR CORNERS LOW/ RESULTING IN RAPID DEVELOPMENT OF A MID LEVEL WARM CONVEYOR BELT. SCT SHRA/MAYBE TSRA EVOLVING UNDER THIS REGION. JUST A MATTER OF TIME BEFORE BL PARCELS ARE LIFTED INTO THIS REGION OF STEEP LAPSE RATES AOA 6 C/KM. 0-6KM BULK SHEAR OF OVER 50 KTS ALONG WITH MUCAPES APPROACHING 2000 J/KG WILL FAVOR DISCRETE STORMS AT FIRST...AND LOW LEVEL SHEAR PROFILES ARE SUPPORTIVE OF ROTATING UPDRAFTS. THERE IS SOME QUESTION...HOWEVER...REGARDING THE EXTENT OF DCAPE...PARTICULARLY IN THE SUBCLOUD LAYER...WHICH WOULD TEND TO INCREASE FFD POTENTIAL...THUS UNDERCUTTING MESOS. NEVERTHELESS... RIGHT MOVING DAUGHTER CELLS OFF OF INITIAL SPLITS WILL HAVE TO BE MONITORED CLOSELY GIVEN ENHANCED STORM RELATIVE SUBCLOUD HELICITY. HAIL 1-2" IN DIAMETER AND WIND GUSTS OVER 60 KTS ARE LIKELY WITH INTENSE CELLS. PER RAPID STORM MOTION OVERALL RAINFALL AMOUNTS WILL APPROACH 3/4" AT MOST. STRONG SHEAR/UPDRAFTS IN THE CHARGING REGION WILL MAKE UP FOR MODEST WATER MASS...AND FREQUENT CG ACTIVITY IS ALSO POSSIBLE...WITH THE POTENTIAL FOR DOWNSHEAR CG'S FROM THE ANVIL/LEADING EDGE OF CORES. AFTER 06-07Z...LOOK FOR THE PACIFIC FRONT TO ACCELERATE EAST AND OVERTAKE THE DRYLINE AS PRESSURE RISES INCREASE OVER NEW MEXICO. THIS WILL EFFECTIVELY END PRECIP/SEVERE CHANCES FROM WEST TO EAST...WITH THE EASTERN BASIN/ WESTERN LOW ROLLING PLAINS SEEING SEVERE CHANCES DIMINISH AROUND 08Z. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 45 65 35 56 / 50 10 0 0 CARLSBAD NM 37 63 30 54 / 0 0 0 0 DRYDEN TX 51 73 39 61 / 20 0 0 0 FORT STOCKTON TX 45 66 34 57 / 10 0 0 0 GUADALUPE PASS TX 32 55 30 49 / 0 0 0 0 HOBBS NM 36 63 32 53 / 10 10 0 0 MARFA TX 29 60 24 51 / 10 0 0 0 MIDLAND INTL AIRPORT TX 40 64 33 55 / 40 10 0 0 ODESSA TX 41 64 34 55 / 30 0 0 0 WINK TX 39 67 33 59 / 10 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 67/70
Hazardous weather outlook, Nov 7, 6:42 PM CST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 642 PM CST MON NOV 7 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-090045- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 642 PM CST MON NOV 7 2011 /542 PM MST MON NOV 7 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF WEST TEXAS THIS EVENING AND OVERNIGHT. THE BEST CHANCE OF STORMS WILL BE ACROSS THE EASTERN PERMIAN BASIN AND THE WESTERN LOW ROLLING PLAINS. SOME STORMS COULD BECOME SEVERE...MAINLY ALONG AND EAST OF A LAMESA...TO MIDLAND...TO DRYDEN LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER HAZARDS. AN ISOLATED TORNADO CANNOT BE RULED OUT...ESPECIALLY IN THE WESTERN LOW ROLLING PLAINS. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BREEZY CONDITIONS AND LOW RH/S WILL KEEP FIRE DANGER ELEVATED ACROSS PORTIONS OF WEST TEXAS AND SOUTHEAST NEW MEXICO TUESDAY... ESPECIALLY IN THE LOWER ELEVATIONS OF THE TRANS PECOS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ACROSS THE WESTERN LOW ROLLING PLAINS AND EASTERN PERMIAN BASIN THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 11:19 PM CST | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines, Martin | 56 min |
| Nov 7, 11:41 PM CST | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 64 min |
| Nov 8, 12:04 AM CST | Areal Flood Advisory | MAF | Midland | 3 hr |
| Nov 8, 12:17 AM CST | Tornado Warning | MAF | Howard, Martin | 28 min |
| Nov 8, 12:38 AM CST | Severe Thunderstorm Warning | MAF | Borden, Howard, Martin, Mitchell, Scurry | 67 min |
| Nov 8, 12:49 AM CST | Severe Thunderstorm Warning | MAF | Glasscock, Reagan, Upton | 56 min |
| Nov 8, 1:01 AM CST | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Midland, Mitchell | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.